Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 31, NWS Chicago, IL

July 18, 2015McHenry County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 18, 2015, 2:19 PM CDT for McHenry County, Illinois. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 2:19 PM CDT (19:19 UTC)
Expired
Jul 18, 2015, 2:46 PM CDT
In force
27 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County McHenry County, IL

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:19 PM CDTTORNADO2 Nne Harvard, ILSATURDAY 7/18/2015 BRIEF EF-0 TORNADO. PATH WIDTH 50 YARDS. PATH LENGTH 0.1 MILES. MAXIMUM WINDS 70 MPH. SPOTTER REPORTS...EMERGENCY MANAGEMENT INFORMATION AND RADAR DATA USED TO DETERMINE DETAILS.
Jul 18, 2:19 PM CDTTORNADO3 Nne Harvard, ILBRIEF AND SPOTTED NEAR ROUTE 14 AND OAK GROVE ROAD. MAY HAVE BEEN MINOR TREE DAMAGE BASED ON PUBLIC REPORTS IN THAT AREA.
Jul 18, 2:19 PM CDTTORNADO3 Nne Harvard, ILSPOTTED NEAR ROUTE 14 AND OAK GROVE ROAD
Jul 18, 2:38 PM CDTTORNADO3 Wsw Hebron, ILSATURDAY 7/18/2015 BRIEF EF-0 TORNADO. PATH WIDTH 50 YARDS. PATH LENGTH 0.1 MILES. MAXIMUM WINDS 70 MPH. SPOTTER REPORTS AND RADAR DATA USED TO DETERMINE DETAILS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:31 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2984 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WFUS53 KLOT 181919
TORLOT
ILC111-182000-
/O.NEW.KLOT.TO.W.0031.150718T1919Z-150718T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MCHENRY COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 300 PM CDT
    
* AT 219 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER HARVARD...MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  WONDER LAKE...HEBRON AND GREENWOOD AROUND 240 PM CDT.
  RICHMOND AND RINGWOOD AROUND 250 PM CDT.
  JOHNSBURG AND SPRING GROVE AROUND 255 PM CDT.
  PISTAKEE HIGHLANDS AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4240 8821 4236 8863 4240 8866 4246 8866
      4249 8865 4250 8842 4249 8827
TIME...MOT...LOC 1919Z 252DEG 25KT 4242 8859 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

IZZI
2 follow-up statements
777 
WWUS53 KLOT 181930
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 PM CDT SAT JUL 18 2015

ILC111-182000-
/O.CON.KLOT.TO.W.0031.000000T0000Z-150718T2000Z/
MCHENRY IL-
230 PM CDT SAT JUL 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHERN
MCHENRY COUNTY...
    
AT 230 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HARVARD...MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  WONDER LAKE...HEBRON AND GREENWOOD AROUND 245 PM CDT.
  RICHMOND AND RINGWOOD AROUND 255 PM CDT.
  PISTAKEE HIGHLANDS...JOHNSBURG AND SPRING GROVE AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4236 8859 4241 8863 4246 8861 4249 8859
      4250 8842 4249 8827 4240 8821
TIME...MOT...LOC 1930Z 251DEG 25KT 4240 8853 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

IZZI
772 
WWUS53 KLOT 181946
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CDT SAT JUL 18 2015

ILC111-181956-
/O.CAN.KLOT.TO.W.0031.000000T0000Z-150718T2000Z/
MCHENRY IL-
246 PM CDT SAT JUL 18 2015

...THE TORNADO WARNING FOR NORTHERN MCHENRY COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A 
TORNADO. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER 
ADDITIONAL THUNDERSTORMS ARE DEVELOP AND A TORNADO WATCH REMAINS IN 
EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN ILLINOIS.

LAT...LON 4236 8859 4241 8863 4246 8861 4249 8859
      4250 8842 4249 8827 4240 8821
TIME...MOT...LOC 1944Z 252DEG 25KT 4243 8839 

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 18, 12:51 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 18, 12:51 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1251 PM CDT SAT JUL 18 2015

.UPDATE...
957 AM CDT

OUTFLOW BOUNDARY FROM EARLIER WISCONSIN MCS HAS SAGGED SOUTH INTO
NORTHERN CWA AND IS BEGINNING TO STALL OUT OVER NORTH CENTRAL
ILLINOIS. OVER NORTHEAST ILLINOIS THE LAKE HAS AUGMENTED THE
BOUNDARY AND PROVIDED SOME ADDITIONAL SOUTHWARD ACCELERATION
ADJACENT TO LAKE MICHIGAN. ANTICIPATE THE BOUNDARY WILL STALL OUT
EVEN OVER NORTHEAST ILLINOIS AND PROBABLY RETREAT NORTH DURING THE
DAY AS SUNSHINE ALLOWS FOR STRONG HEATING/MIXING AND A MODEST
SOUTHWEST WIND DEVELOPS. DESPITE THE INITIALLY COOLER AIR NEAR THE
LAKE...STILL FEEL THERE IS A REASONABLY GOOD CHANCE THAT THE
BOUNDARY WILL STALL/RETREAT ENOUGH TO PROVIDE FOR A HOT/HUMID
AFTERNOON WITH HEAT INDICES ABOVE 100 OVER EVEN NORTHEAST ILLINOIS
SO NOT PLANNING TO CHANGE HEAT ADVISORY ANY THIS MORNING. MAY
BROADEN THE RANGE OF HEAT INDICES TO 100 TO 110 AS CLOUDS FROM
IA/MO MCS MAY LIMIT THE HEAT SOME THIS AFTERNOON...MAINLY WESTERN
CWA.

AMPLE SUNSHINE IN ADVANCE OF ANY CLOUDINESS FROM MO/IA CONVECTION
WILL ALLOW FOR RAPID HEATING AND DESTABILIZATION ACROSS THE CWA
THROUGH EARLY AFTERNOON...BUT PARTICULARLY TO THE SOUTH OF THE WI
MCS REMNANT OUTFLOW BOUNDARY. DVN/ILX MORNING SOUNDINGS BOTH SHOW
MODERATELY STEEP LOW/MID LEVEL LAPSE RATES AND AS TEMPS/DEWPOINTS
RISE TOWARD PROJECTED HIGHS REGION SHOULD BE LEFT UNCAPPED BY
EARLY AFTERNOON...WITH MODIFIED ILX SOUNDING SUPPORTING SHOWING
MLCAPE VALUES NEARING 4000 J/KG BY EARLY THIS AFTERNOON WITH SFC
PARCEL OF 90/77...WHICH APPEARS EASILY ATTAINABLE IN THE WARM
SECTOR TODAY.

MORNING UPPER AIR ANALYSIS AND ACARS DATA SHOW 35-45KT FLOW
AROUND 6KM FROM IA INTO NORTHERN ILLINOIS WHICH WILL RESULT IN
0-6KM SHEAR VALUES OF AT LEAST AROUND 30KT...WHICH COMBINED WITH
SUCH STRONG INSTABILITY WOULD SUPPORT ORGANIZED CONVECTION AND
PERHAPS EVEN A SUPERCELL THREAT...ESPECIALLY IF ANY CELLS WERE TO
RIDE OUTFLOW BOUNDARY. PRIMARY SEVERE THREAT WOULD BE LARGE HAIL
AND DAMAGING WINDS...THOUGH CANNOT COMPLETELY RULE OUT A TORNADO
THREAT WITH ANY CELLS INTERACTING WITH BOUNDARIES GIVEN THE STRONG
LOW LEVEL CAPE AND LOW LCL HEIGHTS. OBVIOUSLY STILL SITTING IN A
VERY MOIST ENVIRONMENT SO HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING IS ALSO A THREAT.

PLAN TO UPDATE GRIDS SHORTLY TO INTRODUCE POPS FOR THIS AFTERNOON
SPREADING THEM FROM WEST TO EAST. GENERALLY LIKE THE TRENDS IN THE
EXPERIMENTAL HRRR WHICH SHOWS STORMS DEVELOPING IN EAST AND
NORTHEAST OF THE IA/MO DECAYING MCS AND OUTFLOW BOUNDARY. WITH
MODEL GUIDANCE ALL OVER THE PLACE AND CAMS NOT HANDLING ONGOING
SITUATION WELL CONFIDENCE IS DIMINISHED...BUT CERTAINLY
OBSERVATIONAL TRENDS SUPPORT THE ABOVE FORECAST SCENARIO AND PLAN
TO INCREASE POPS INTO THE HIGH END CHANCE RANGE FOR NOW.

DESPITE THE HIGHER STORM CHANCES TODAY...PRIOR TO ANY STORMS HEAT
INDICES ARE LIKELY TO REACH 100 TO POTENTIALLY 110 DEGREES TODAY
SO LEAVING THE HEAT HEADLINES UNCHANGED.

GRIDS ARE GOING TO TAKE A LOT OF SURGERY TO REFLECT THE ABOVE
THINKING SINCE THERE IS NO REAL GUIDANCE REFLECTING CURRENT TRENDS
OR ABOVE THINKING...BUT FORECAST UPDATES ARE FORTHCOMING.

IZZI

&&

.SHORT TERM...
408 AM CDT

TODAY THROUGH SUNDAY...

HEAT...HUMIDITY AND TIMING/COVERAGE OF THUNDERSTORMS ARE THE MAIN
FORECAST CONCERNS IN THE SHORT TERM PERIOD.

A VERY WARM AND HUMID AIR MASS REMAINS IN PLACE ACROSS THE
FORECAST AREA EARLY THIS MORNING...WITH LOW LEVEL THERMAL RIDGE TO
BUILD INTO THE REGION TODAY ON PERSISTENT SOUTH-SOUTHWEST LOW
LEVEL FLOW. LOW LEVEL THERMAL PROGS FROM VARIOUS MODELS SUPPORT
AFTERNOON TEMPS IN THE LOW-MID 90S ACROSS THE CWA...WITH DEW
POINTS IN THE MID-UPPER 70S EXPECTED TO YIELD PEAK AFTERNOON HEAT
INDICES IN THE 105-110 DEGREE RANGE. A HEAT ADVISORY REMAINS IN
EFFECT FOR THE ENTIRE CWA WITH NO CHANGES AT THIS TIME.

SOME COMPLICATIONS EXIST WITH THE FORECAST HOWEVER...PRIMARILY
WITH THE POTENTIAL FOR OUTFLOW FROM MCS CURRENTLY TRACKING ACROSS
WISCONSIN AND ALSO WITH THE POTENTIAL FOR THUNDERSTORMS ACROSS
PORTIONS OF THE CWA TODAY. CONVECTION-ALLOWING GUIDANCE HAS NOT
BEEN HANDLING THE UPPER MIDWEST MCS VERY WELL OVERNIGHT...THOUGH
SOME MODELS PARTICULARLY THE 00Z ARW/NMM-EAST RUNS DO DEPICT A
SOMEWHAT SIMILAR BOWING MCS ACROSS WI...TURNING IT SOUTHEAST A BIT
ACROSS LAKE MICHIGAN THIS MORNING. THIS SEEMS FAIRLY
REASONABLE...AS SPC MESOANALYSIS DEPICTS AN MUCAPE AXIS OF
2000-4000 J/KG FROM THE UPPER MISSISSIPPI VALLEY SOUTHEAST INTO
NORTHERN IL AT 08Z...REASONABLY STEEP MID-LEVEL LAPSE RATES...AND
A 850-300 MB THICKNESS GRADIENT WHICH WOULD FAVOR A SOUTHEASTWARD
PROPAGATION. THE QUESTION IS HOW FAR SOUTH CONVECTION DEVELOPS
ALONG THE IL/WI BORDER AREA THIS MORNING...AND HOW MUCH OF AN
EFFECT OUTFLOW BOUNDARIES NOTED ACROSS EASTERN IA AND LIKELY FROM
SOUTHERN WI WILL HAVE ON OUR TEMP AND DEW POINT TRENDS TODAY.
CURRENT THINKING IS THAT SCATTERED STORMS ALONG SOUTHERN PERIPHERY
OF THE MCS MAY SCRAPE ALONG THE IL/WI BORDER AREA EARLY THIS
AM...MOVING EAST OF THE THE AREA BY MID-LATE MORNING WHICH SHOULD
ALLOW DISSIPATION OF HIGH CLOUDS AND RECOVERY OF TEMPS AND DEW
POINTS BACK INTO FORECAST RANGE THIS AFTERNOON.

ADDITIONAL THUNDERSTORMS ARE EXPECTED BY THIS EVENING...AS A COLD
FRONT TRAILING FROM LOW PRESSURE OVER ONTARIO APPROACHES AND
EVENTUALLY PASSES ON SUNDAY. WHILE MOST GUIDANCE DEPICTS A
SCENARIO OF STORMS INITIATING ALONG/AHEAD OF THE FRONT ACROSS
WISCONSIN AND IOWA THIS AFTERNOON AND MOVING INTO THE AREA THIS
EVENING... LINGERING OUTFLOW BOUNDARIES MAY PROVIDE FOCUS FOR
ISOLATED TO SCATTERED STORMS TO DEVELOP OVER PORTIONS OF THE AREA
THIS AFTERNOON. ONE POSSIBLE FOCUS WOULD BE THE OUTFLOW BOUNDARY
FROM THIS MORNINGS MCS...WHICH WILL LIKELY BE SOMEWHERE OVER FAR
NORTHERN IL THIS AFTERNOON. THUS HAVE ADDED SOME CHANCE POPS BY
EARLY THIS AFTERNOON ACROSS NORTHERN IL. THUNDERSTORM CHANCES WILL
CONTINUE TONIGHT AS THE FRONT MOVES SLOWLY INTO THE REGION...AS
WELL AS ON SUNDAY AS THE BOUNDARY SAGS SOUTH AND EVENTUALLY
SETTLES SOUTH OF THE AREA SUNDAY EVENING. THE WARM/MOIST AIR
MASS...COMBINED WITH OUR LOCATION ALONG THE SOUTHERN PERIPHERY OF
FASTER WESTERLY FLOW ALOFT...WILL SET THE STAGE FOR THE POTENTIAL
FOR SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON/EVENING...AND AGAIN
SUNDAY AFTERNOON. THE ENTIRE CWA IS IN SPC DAY 1 SLIGHT RISK...AND
A DAY 2 SLIGHT RISK MAINLY ACROSS THE SOUTHERN HALF. DAMAGING
WINDS WILL BE THE PRIMARY SEVERE HAZARD...THOUGH LOCALLY BACKED
WINDS ALONG OUTFLOW BOUNDARIES WOULD PRESENT A LOW TORNADO RISK AS
WELL. HIGH PWAT AIRMASS WILL CONTINUE TO PRODUCE TORRENTIAL
RAINFALL AND POTENTIAL FLOODING WITH STORMS AS WELL.

RATZER

&&

.LONG TERM...
415 AM CDT

SUNDAY NIGHT THROUGH FRIDAY...

FRONT SLIPS SOUTH OF AREA SUNDAY NIGHT WITH THUNDERSTORM THREAT
ENDING FROM NORTH TO SOUTH DURING THE EVENING ACROSS THE SOUTHEAST
HALF OF THE FORECAST AREA. WEAK HIGH PRESSURE SPREADS ACROSS CENTRAL
IL AND IN BEHIND THE FRONT LATER SUNDAY NIGHT.

FAST WEST-NORTHWEST FLOW ALOFT CONTINUES HOWEVER...WITH A SHORT WAVE
PROGGED TO DIG ACROSS THE WESTERN LAKES AREA MONDAY NIGHT INTO
TUESDAY MORNING...WITH THE PASSAGE OF ANOTHER WEAKER COLD FRONT.
WEAK RETURN FLOW SETS UP MONDAY NIGHT...WITH GUIDANCE SHOWING QUITE
A BIT OF SPREAD IN TIMING AND COVERAGE OF PRECIP INTO TUESDAY. HAVE
MAINTAINED SLIGHT CHANCE POPS DURING THE DAY TUESDAY FROM PREVIOUS
FORECAST FOR NOW WITH HOPEFULLY BETTER MODEL AGREEMENT IN THE
DETAILS AS THE PERIOD DRAWS NEARER.

SURFACE HIGH PRESSURE ONCE AGAIN BUILDS INTO THE AREA TUESDAY NIGHT
AND WEDNESDAY...AS UPPER RIDGE BEGINS TO REBUILD ACROSS THE CENTRAL
CONUS. THIS LOOKS TO PROVIDE A DRY MID-WEEK PERIOD WITH
NEAR/SLIGHTLY BELOW NORMAL TEMPS GENERALLY IN THE LOW 80S. MEDIUM
RANGE GUIDANCE ARE THEN IN DECENT AGREEMENT IN BRINGING A SHORT WAVE
THROUGH THE RIDGE AND ACROSS THE MIDWEST THURSDAY...WITH RETURN FLOW
AND THE NEXT CHANCE OF SHOWER/THUNDERSTORMS DEVELOPING IN ADVANCE AS
THE SURFACE HIGH MOVES OFF TO THE EAST.

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* SOUTHEAST WINDS CONTINUE TO VEER TO SOUTHWEST THIS AFTN. GUSTS
  DIMINISH THIS EVENING.

* PERIODS OF TSRA WITH HEAVY RAIN EXPECTED THIS AFTN. STRONG TO
  SEVERE STORMS PROBABLE.

* ANOTHER ROUND OF SHRA AND PERHAPS SOME EMBEDDED TSRA EARLY
  SUNDAY MORNING.

JEE

//DISCUSSION...UPDATED 18Z...

A GUST FRONT FROM THE CONVECTION EARLIER THIS MORNING HAS STALLED
FROM BELVIDERE IL THROUGH HIGHLAND INDIANA. WINDS NORTHEAST OF THE
BOUNDARY ARE SLOWLY VEERING FROM NE OR E TO SE...AND EXPECTING
SOUTHWEST WINDS EARLY THIS AFTN. CONDITIONS CONTINUE TO IMPROVE
FOR STORMS. STORMS SHOULD FORM ALONG THE BOUNDARY AND AHEAD OF THE
UPPER LEVEL DISTURBANCE CURRENTLY OVER IOWA THAT IS SHIFTING EAST.
STRONG TO SEVERE STORMS ARE PROBABLE. WHILE CONFIDENCE IS MEDIUM
IN COVERAGE...TIMING...AND EXACT LOCATION...HAVE HIGH CONFIDENCE
THAT THERE SHOULD BE ENOUGH CONVECTION AROUND TO DISRUPT AIR
TRAFFIC. ALL STORMS WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH
WILL LIMIT VISIBILITY.

TSRA PUSHES EAST OF THE TERMINALS THIS EVENING WITH SOUTHWEST
WINDS LESS THAN 15 KT. A COLD FRONT SINKS SOUTHEAST THROUGH THE
REGION SUNDAY MORNING. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
SHOULD FORM AHEAD OF IT BUT THE NUMBER OF THUNDERSTORMS WILL BE
LIMITED BY HOW STABLE WE ARE BEHIND THIS AFTERNOON/S
THUNDERSTORMS. WINDS SHIFT TO NORTHWEST BEHIND THE COLD FRONT WITH
VFR CONDITIONS.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* HIGH CONFIDENCE IN WIND FORECAST.

* MEDIUM-HIGH CONFIDENCE IN TS OCCURRING AND THE POSSIBILITY OF
  STRONG TO SEVERE STORMS. MEDIUM COVERAGE IN TSRA OVER THE
  TERMINALS AND EXACT TIMING.

* MEDIUM CONFIDENCE IN COVERAGE AND TIMING OF -SHRA AND VCTS EARLY
  SUNDAY MORNING.

JEE

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT...VFR. WX NIL.

MONDAY...VFR. WX NIL.

TUESDAY...SLIGHT CHANCE TSRA IN THE AFTERNOON.

WEDNESDAY...VFR. WX NIL.

THURSDAY...CHANCE TSRA.

FRIDAY...VFR/WX NIL EARLY. CHANCE TSRA OVERNIGHT.

KREIN

&&

.MARINE...
350 AM CDT

HIGH DEW POINT AIR MAY CONTINUE TO PRODUCE SOME FOG OVER THE OPEN
WATERS OF THE LAKE INTO EARLY SATURDAY MORNING. OTHERWISE...
SOUTH TO SOUTHWEST FLOW OVER THE LAKE SHOULD INCREASE TO ARND
15-25KT THIS AFTERNOON AND TONIGHT AS A COLD FRONT ASSOCIATED WITH
LOW PRESSURE MOVING ACROSS THE CANADIAN PRAIRIES TO HUDSON BAY.
THE FRONT SHOULD PUSH ACROSS THE LAKE LATE SATURDAY NIGHT INTO
SUNDAY MORNING. WEAK HIGH PRESSURE BUILDING IN BEHIND THE FRONT
WILL BEING DIMINISHING WLY FLOW TO THE LAKE...BUT ANOTHER COLD
FRONT DROPPING THROUGH THE UPPER MISSISSIPPI VALLEY MONDAY WILL
BRING ANOTHER ROUND OF INCREASING SWLY WINDS INTO MONDAY EVENING
BEFORE THE COLD FRONT PUSHES ACROSS THE LAKE LATE MONDAY NIGHT
INTO EARLY TUESDAY MORNING. A LARGE AREA OF WEAK HIGH PRESSURE IS
EXPECTED TO SPREAD ACROSS THE GREAT LAKES REGION BY TUESDAY NIGHT.
THE HIGH PRESSURE SHOULD REMAIN NEARLY STATIONARY OVER THE GREAT
LAKES REGION THROUGH MUCH OF NEXT WEEK...BRINGING AN EXTENDED
PERIOD OF LIGHT AND VARIABLE WINDS.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 8 PM SATURDAY.

IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 8 PM
     SATURDAY.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 18, 11:56 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1156 AM CDT SAT JUL 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191700-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1156 AM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE AND PRODUCE:
	DAMAGING WINDS IN EXCESS OF 70 MPH.
	TORRENTIAL RAINFALL WHICH COULD RESULT IN FLASH FLOODING.
	HAIL UP TO THE SIZE OF QUARTERS.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    AND PERHAPS A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORM CHANCES WILL GRADUALLY INCREASE THIS AFTERNOON
   INTO THIS EVENING WITH POTENTIAL FOR THUNDERSTORMS POSSIBLY
   LINGERING INTO THE OVERNIGHT HOURS. THE HIGHEST THREAT OF
   SEVERE WEATHER LOOKS TO BE BETWEEN 3 PM AND 10 PM.

  DISCUSSION:

   A COMPLEX FORECAST SCENARIO IS SHAPING UP FOR TODAY WITH A FEW
   UPPER LEVEL DISTURBANCES AND A BEVY OF LINGERING OUTFLOW
   BOUNDARIES IN PLACE TO HELP FOCUS THUNDERSTORM DEVELOPMENT.
   WHILE PRECISE DETAILS ARE DIFFICULT TO PIN DOWN...IT APPEARS
   THAT THUNDERSTORMS WILL DEVELOP FROM IOWA EAST ACROSS NORTHERN
   ILLINOIS AND INDIANA THIS AFTERNOON AND CONTINUE INTO THIS
   EVENING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THE
   THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
   WINDS THE PRIMARY THREATS...THOUGH A TORNADO OR TWO CANNOT BE
   RULED OUT. IN ADDITION...THE ATMOSPHERE REMAINS VERY MOIST AND
   SOME OF THE THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS
   WHICH COULD RESULT IN FLASH FLOODING.

HIGH TEMPERATURES WILL CLIMB INTO THE 90S THIS AFTERNOON...WHICH
COMBINED WITH HIGH HUMIDITY WILL LIKELY RESULT IN PEAK HEAT INDEX
VALUES OF 100 TO 110 DEGREES.

PORTIONS OF THE ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS REMAIN
IN FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY SUNDAY...ESPECIALLY ALONG AND SOUTH OF
THE INTERSTATE 80 CORRIDOR. SOME OF THESE STORMS MAY BE SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY...AND AGAIN
THURSDAY.

PORTIONS OF THE ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS WILL
REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

&&

LMZ740>745-191700-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1156 AM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY BE SEVERE
LATE THIS AFTERNOON AND THIS EVENING WITH GUSTY WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS COULD BE
SEVERE IN THE AFTERNOON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY...AND AGAIN
THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191700-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1156 AM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS COULD BE
SEVERE WITH STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THE SOUTHERN PART OF THE
LAKE SUNDAY. SOME STORMS COULD BE SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT AND
TUESDAY...AND A CHANCE OF THUNDERSTORMS THURSDAY.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:00 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee45 min
Jul 17, 10:44 PM CDTAreal Flood AdvisoryLOTKankakee, Will3 hr
Jul 17, 11:03 PM CDTSpecial Weather StatementLOTWill42 min
Jul 18, 12:11 AM CDTSpecial Weather StatementLOTDuPage34 min
Jul 18, 12:58 AM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Kendall, Will4 hr
Jul 18, 9:39 AM CDTRiver Flood WarningLOTKankakee51 hr
Jul 18, 1:56 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more5 hr
Jul 18, 2:06 PM CDTSevere Thunderstorm WarningLOTMcHenry23 min
Jul 18, 2:52 PM CDTSpecial Marine WarningLOT98 min
Jul 18, 3:06 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Lake, McHenry3 hr
Jul 18, 3:10 PM CDTSevere Thunderstorm WarningLOTLake35 min
Jul 18, 3:19 PM CDTSevere Thunderstorm WarningLOTCook26 min
Jul 18, 3:32 PM CDTSpecial Weather StatementLOTLake13 min
Jul 18, 3:47 PM CDTSevere Thunderstorm WarningLOTCook13 min
Jul 18, 3:52 PM CDTSpecial Marine WarningLOT113 min
Jul 18, 3:56 PM CDTFlash Flood WarningLOTLake, McHenry6 hr
Jul 18, 4:17 PM CDTSpecial Weather StatementLOTLake13 min

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.